IMI-BAS BAS
 

BulDML at Institute of Mathematics and Informatics >
IMI >
IMI Periodicals >
Serdica Journal of Computing >
2007 >
Volume 1 Number 4 >

Please use this identifier to cite or link to this item: http://hdl.handle.net/10525/355

Title: Optimization of Rational Approximations by Continued Fractions
Authors: Blomquist, Frithjof
Keywords: C-XSC
Continued Fractions
Error Bounds
Special Functions
Issue Date: 2007
Publisher: Institute of Mathematics and Informatics Bulgarian Academy of Sciences
Citation: Serdica Journal of Computing, Vol. 1, No 4, (2007), 433p-442p
Abstract: To get guaranteed machine enclosures of a special function f(x), an upper bound ε(f) of the relative error is needed, where ε(f) itself depends on the error bounds ε(app); ε(eval) of the approximation and evaluation error respectively. The approximation function g(x) ≈ f(x) is a rational function (Remez algorithm), and with sufficiently high polynomial degrees ε(app) becomes sufficiently small. Evaluating g(x) on the machine produces a rather great ε(eval) because of the division of the two erroneous polynomials. However, ε(eval) can distinctly be decreased, if the rational function g(x) is substituted by an appropriate continued fraction c(x) which in general needs less elementary operations than the original rational function g(x). Numerical examples will illustrate this advantage.
Description: The paper has been presented at the 12th International Conference on Applications of Computer Algebra, Varna, Bulgaria, June, 2006.
URI: http://hdl.handle.net/10525/355
ISSN: 1312-6555
Appears in Collections:Volume 1 Number 4

Files in This Item:

File Description SizeFormat
sjc033-vol1-num4-2007.pdf143.7 kBAdobe PDFView/Open

 



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

Valid XHTML 1.0!   Creative Commons License DSpace Software Copyright © 2002-2009  The DSpace Foundation - Feedback